Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Feb 23, 2016, 2:21 PM CST for Wilkinson County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2016, 2:21 PM CST (20:21 UTC)
- Expired
- Feb 23, 2016, 3:00 PM CST
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
County Wilkinson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WWUS84 KLIX 232021
SPSLIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CST TUE FEB 23 2016
MSZ068-069-232100-
AMITE MS-WILKINSON MS-
221 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AMITE AND EASTERN
WILKINSON COUNTIES UNTIL 300 PM CST...
AT 221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF WOODVILLE...OR 13 MILES NORTH OF JACKSON...MOVING
NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTREVILLE...WOODVILLE...GLOSTER AND CROSBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHERN
MISSISSIPPI.
LAT...LON 3135 9115 3132 9112 3133 9107 3134 9107
3133 9106 3133 9103 3135 9102 3134 9099
3135 9098 3135 9090 3100 9110 3100 9133
3101 9133 3135 9121
TIME...MOT...LOC 2021Z 200DEG 33KT 3103 9121
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Feb 23, 9:36 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Feb 23, 9:36 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
936 AM CST TUE FEB 23 2016
.MORNING UPDATE...
UPDATED FORECAST TO CURRENT TRENDS...MAINLY TEMPERATURES A LITTLE
HIGHER /WARMER/ AND ADJUSTING WIND SPEEDS FOR THE NEXT FEW HOURS.
ANSORGE
&&
.PREV DISCUSSION... /ISSUED 714 AM CST TUE FEB 23 2016/
..SOUNDING DISCUSSION...
TWO LOW LEVEL TEMPERATURE INVERSIONS IN THE LOWEST 2200 FEET
SHOULD MIX OUT BY LATE THIS MORNING. AN ELEVATED INVERSION AROUND
8000 FEET MAY TAKE A BIT LONGER TO MIX OUT ALLOWING FOR A CAP OVER
THE AREA AS HAS BEEN INDICATED BY PAST FORECAST SOUNDINGS. THIS
INVERSION WILL ERODE AS MID-LEVEL COOLING TAKES PLACE. WHILE
MUCAPE IS RATHER WEAK AT 200 J/KG AND 0-1KM AND 0-3KM SHEAR ARE
ALSO LOW...THESE WILL MODIFY AS THE SURFACE LOW DYNAMICS APPROACH
AND PERHAPS A BIT OF DIABATIC HEATING OCCURS. THE FREEZING LEVEL
IS CURRENTLY AT 11500 FEET AND THE WET BULB ZERO IS AT 8400 FEET
AND BOTH OF THESE ARE EXPECTED TO LOWER INCREASING THE POTENTIAL
FOR HAIL. WINDS AT THE SURFACE ARE FROM THE SOUTHEAST AT 5 KNOTS
AND THEN ROTATE CLOCKWISE AND BLOW FROM THE SOUTHWEST IN THE MID-
LEVELS AND THEN WEST-NORTHWEST IN THE UPPER LEVELS. AN INCREASE IN
SPEED SHEAR WILL OCCUR AS THE LOW APPROACHES INCREASING HELICITY
VALUES. AN 18Z SPECIAL RELEASE IS PLANNED TO FURTHER ASSESS THE
SEVERE WEATHER POTENTIAL.
12Z BALLOON INFO: A ROUTINE FLIGHT THAT LASTED 98 MINUTES AND
TRAVELED 62 MILES DOWNRANGE FROM THE OFFICE. THE BALLOON BURST
OVER RAMSEY SPRINGS AT A HEIGHT OF 20.9 MILES ABOVE THE GROUND.
ANSORGE
PREV DISCUSSION... /ISSUED 331 AM CST TUE FEB 23 2016/
SHORT TERM...
SPC HAS OUTLOOKED THE MAJORITY OF THE AREA WITH A MODERATE RISK
OF SEVERE THUNDERSTORMS FOR TODAY. MODERATE RISKS ARE NOT COMMON
TO BEGIN WITH BUT ARE ESPECIALLY RARE ALONG THE GULF COAST. SYSTEM
ALREADY GETTING STARTED AND DEEPENING OVER SOUTH TEXAS. THE SFC
LOW IS DISORGANIZED AT THE MOMENT BUT THIS WILL CHANGE OVER THE
NEXT SEVERAL HOURS. SEVERE TS ARE MOVING OUT AHEAD OF THE LOW OVER
SOUTH TX. THIS TREND WILL CONTINUE THROUGH THE DAY OVER OUR AREA
AS WELL. SHOULD EXPECT TO SEE TS CELLS AHEAD OF THE MAIN FRONTAL
AXIS BY LATE MORNING AND ALONG THE FRONTAL AXIS AS THE LOW EJECTS
NE. THE SFC LOW CONTINUES TO DEEPEN AS IT APPROACHES MEMPHIS BY
MIDNIGHT TONIGHT. THE GFS HAS PRESSURES DOWN TO 989MB WHILE THE
EURO SPORTS A 982MB LOW. THIS IS OBVIOUSLY THE REASON FOR THE WIND
ADVISORIES TODAY AND TONIGHT. THESE PRESSURES ARE ROUGHLY
EQUIVALENT TO A STRONG TROPICAL STORM OR WEAK CAT 1 HURRICANE. BUT
THERE ARE SIGNIFICANT DIFFERENCES BETWEEN THE TWO TYPES OF
SYSTEMS. TROPICAL SYSTEMS (TROPOSPHERIC WARM CORE)FOCUS MORE
ENERGY NEAR THE SFC AND CENTER OF THE STORM WHILE BAROCLINIC
(STRATOSPHERIC WARM CORE...TROPOSPHERIC COLD CORE) SYSTEMS TEND
TO FOCUS THEIR ENERGY NEAR THE UPPER LOW ABOUT 8 MILES UP. AT THE
SFC OF A COLD CORE SYSTEM LIKE THIS...THE ENERGY IS SPREAD OUT
OVER A LARGE AREA TO PRODUCE THE COLD FRONT...WARM FRONT...AND
SFC LOW. ENOUGH WITH THE MET LESSON.
NO DIFFERENCE IN THINKING THIS MORNING. ALL DYNAMIC VARIABLES ARE
STILL VERY IMPRESSIVE. SRH VALUES FROM 0-3KM AND 0-6KM ARE HIGHER
THAN I HAVE SEEN IN A LONG TIME. THIS WILL HELP ANY TS CELLS
ROTATE AS THEY DEVELOP. IT WILL ALSO MAKE IT EASIER TO PRODUCE
TORNADIC WEATHER. ONE OR TWO OF THESE COULD BE RATHER STRONG.
BOW ECHOES ON RADAR WILL BE VERY INDICATIVE OF DAMAGING STRAIGHT
LINE WINDS. LARGE HAIL WILL ALSO BE ANOTHER ISSUE WITH THESE
STORMS AS WBZ HEIGHTS WILL BE AROUND 10K FT WITH THE FREEZING
LEVEL ONLY ABOUT 100 FT HIGHER. THIS IS NOT VERY NORMAL IN A NON-
WINTER WX STRONGLY CONVECTIVE SYSTEM HERE ON THE GULF COAST. THE
ONLY THING THAT DOES NOT STAND OUT IS THE MASS FIELDS. ALTHOUGH
MID 60 DP TEMPS SHOULD BE ENOUGH WITH THE COOLING ALOFT TO ALLOW
THE LATENT HEATING PROCESS TO BE QUITE EFFICIENT AS THIS MOISTURE
IS LIFTED. ALL ACTIVITY TODAY WILL BE SFC BASED AS THE LCL AND LFC
ARE VERY CLOSE TO THE SFC.
THE VERY BEGINNING OF THE ACTIVITY SHOULD START TO MOVE INTO THE
WESTERN MOST PORTION OF THE AREA AHEAD OF THE FRONT BY 11AM. THE
COLD FRONT WILL MOVE THROUGH THIS SAME AREA AROUND 4PM. THIS MEANS
THAT EACH INDIVIDUAL POINT OF REFERENCE OVER THE AREA CAN EXPECT
ABOUT 5 TO 6 HOURS OF DEALING WITH INCLEMENT WEATHER TODAY. SEVERE
WX WILL THEN BEGIN TO MOVE THROUGH PASCAGOULA AROUND 7PM AND THE
COLD FRONT SHOULD EXIT THE AREA AROUND MIDNIGHT TONIGHT. ALL IN
ALL...THE ENTIRE SCENARIO OF SINGLE CELL TS AHEAD OF THE FRONT AS
WELL AS THE FRONT ITSELF WILL TRAVERSE THE ENTIRE AREA STARTING AT
11AM TODAY AND ENDING AROUND MIDNIGHT.
WE SHOULD SEE A CLEARING LINE BEHIND THE FRONT BUT THE THERMAL
TROUGH ON THE BACK SIDE WILL BRING CLOUD COVER AND RAIN BACK OVER
THE AREA FAIRLY RAPIDLY WED MORNING BEFORE SUNRISE. NO SEVERE
TS WILL OCCUR ONCE THE FRONT MOVES THROUGH BUT WINDS WILL BE
QUITE STRONG AND WILL CAUSE DRIVING TO BE VERY DIFFICULT
ESPECIALLY IN OPEN AREAS.
LONG TERM...
THE NEXT SYSTEM LOOKS TO AFFECT THE AREA BY THE START OF NEXT
WEEK.
MARINE...CONDITIONS WILL DETERIORATE THROUGH THE DAY AS THE SFC
LOW RAPIDLY DEEPENS AND MOVES THROUGH THE LOWER MS VALLEY. STRONG
ONSHORE WINDS WILL DEVELOP LATER THIS MORNING WITH MOST OF THE
COASTAL WATERS QUICKLY SEEING SCY CONDITIONS BY 15Z. AS THE SFC LOW
CONTINUES TO DEEPEN THIS EVNG THE PRESSURE GRADIENT WILL FURTHER
TIGHTEN WITH GALE FORCE WINDS OCCURING BUT THE STRONGEST WINDS WILL
OCCUR AFTER THE COLD FRONT MOVES THROUGH OVERNIGHT AND WINDS SHIFT
TO OUT OF THE W AND WNW APPROACHING 30-35KT SUSTAINED WITH GUSTS
GREATER THAN 45 KTS. SEAS IN THE OUTER WATERS WILL LIKELY BE GREATER
THAN 13-14 FT.
WINDS WILL RELAX SOME THROUGH THE DAY WED WHICH SHOULD ALLOW
THE GALE WARNING TO DROP BACK DOWN SCY CRITERIA BUT WINDS WILL REMAIN
QUITE STRONG OVER THE COASTAL WATERS THROUGH WED NIGHT AND INTO THU
WHEN FLAGS MAY FINALLY BE LOWERED. /CAB/
AVIATION...HIGHLY TRANSITIONAL PERIOD THROUGH THIS TAF PACKAGE.
MARINE LAYER ADVECTION INTO STATIONARY FRONTAL ZONE DRAPED OVER THE
AREA WHICH WILL BE DRIFTING NORTH AS WARM FRONT BY DAYBREAK. VERY
STRONG COLD FRONT TAKING SHAPE OVER CENTRAL TEXAS AND PLACED TIMING
OF MORE ORGANIZED SQUALL LINE CONVECTION AROUND 24/00Z FOR KBTR THEN
CLEARING MS COAST/KGPT BEFORE 24/06Z. EXPECTING LINE MOVEMENT OF
CLOSE TO 50 KT WITH INDIVIDUAL CELLS MOVING SIMILARLY FAST. TRIED
TO RESTRICT HEAVIEST WEATHER TO A 3-4 HOUR WINDOW BUT GRADIENT WINDS
WILL BE STRONG AFTER 18Z. IFR AND MVFR CIGS WILL BE PREVALENT FOR
MUCH OF THE VALID PERIOD WITH MAYBE SOME CLEARING FROM WEST TO EAST
NEAR THE END DEPENDING ON INTEGRITY OF DRY SLOT.
STRATOSPHERIC INTRUSION POST-FRONTAL WILL ALSO PRODUCE SEVERE
TO EXTREME TURBULENCE IN WAKE OF LOW TUESDAY NIGHT INTO EARLY
MORNING HOURS WEDNESDAY.
DECISION SUPPORT...
DSS CODE....ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RISK OF SEVERE WEATHER
RIVER FLOODING CONTINUES ON THE PEARL RIVER
GALE WARNING AND SMALL CRAFT ADVISORY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 45 52 38 / 100 70 30 0
BTR 72 47 55 38 / 100 50 30 0
ASD 72 49 56 41 / 80 70 30 0
MSY 74 49 57 44 / 90 50 20 0
GPT 71 50 57 42 / 80 90 30 0
PQL 72 52 57 41 / 80 90 30 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR LAZ034>037-039-040-
046>050-056>072.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ530-532-
534-536-538-550-552-555-557-570-572-575-577.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR GMZ530-532-534-536-538-550-552-555-557-
570-572-575-577.
GALE WARNING FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY FOR
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ068>071-077-
080>082.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ532-534-
536-538-550-552-555-557-570-572-575-577.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR GMZ532-534-536-538-550-552-555-557-570-
572-575-577.
GALE WARNING FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY FOR
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Feb 23, 11:23 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1123 AM CST TUE FEB 23 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-240530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1123 AM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY POTENT SYSTEM WILL PUSH THROUGH THE REGION TODAY AND TONIGHT. A MODERATE RISK HAS BEEN ISSUED FOR MUCH OF THE OUTLOOK AREA WHILE THE REMAINDER IS UNDER AN ENHANCED RISK FOR SEVERE STORMS. THE LOCATION WITH THE GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF THE I-10 CORRIDOR. THE INGREDIENTS WILL BE IN PLACE FOR ALL MODES OF SEVERE WEATHER INCLUDING TORNADOES AND A FEW MAYBE BE STRONG. DAMAGING WIND GUSTS IN EXCESS OF 80 MPH ARE POSSIBLE AS WELL. THE MAIN TIMING FOR SEVERE STORMS APPEARS TO BE DURING THE AFTERNOON AND EVENING HOURS. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE FORECAST AREA FROM MID MORNING TUESDAY THROUGH TUESDAY NIGHT. SMALL CRAFT ADVISORY AND GALE WARNING PRODUCTS HAVE BEEN ISSUED FOR THE TODAY THROUGH TONIGHT. PLEASE SEE THOSE PRODUCTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE COASTAL WATERS WEDNESDAY AND THROUGH WEDNESDAY NIGHT POSSIBLY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER WILL LIKELY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Local storm report, Feb 23, 12:36 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1236 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM TORNADO 3 N PRAIRIEVILLE 30.35N 90.97W
02/23/2016 EAST BATON ROUGE LA FIRE DEPT/RESCUE
TORNADO CROSSED HOO SHOO TOO ROAD EAST OF SOUTH TIGER
BEND ROAD.
&&
ANSORGELocal storm report, Feb 23, 12:55 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM TORNADO PRAIRIEVILLE 30.30N 90.97W
02/23/2016 ASCENSION LA PUBLIC
SIGNIFICANT DAMAGE TO GOLDS GYM IN PRAIRIEVILLE.
&&
DMANNINGLocal storm report, Feb 23, 12:58 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1258 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TORNADO PRAIRIEVILLE 30.30N 90.97W
02/23/2016 ASCENSION LA PUBLIC
SIGNIFICANT DAMAGE TO GOLDS GYM IN PRAIRIEVILLE.
&&
DMANNINGLocal storm report, Feb 23, 1:08 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
108 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TORNADO 3 ENE LIVINGSTON 30.52N 90.70W
02/23/2016 LIVINGSTON LA TRAINED SPOTTER
LARGE DELIVERY TRUCK FLIPPED ON ITS SIDE NEAR HIGHWAY
1036 NEAR CHARLES HOLDEN ROAD.
&&
ANSORGESpecial weather statement, Feb 23, 2:18 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
218 PM CST TUE FEB 23 2016
MSZ071-232045-
WALTHALL MS-
218 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALTHALL COUNTY UNTIL 245
PM CST...
AT 217 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANDY HOOK TO 7 MILES
SOUTHWEST OF DEXTER...AND MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TYLERTOWN AND DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CST FOR SOUTHEASTERN LOUISIANA AND SOUTHERN
MISSISSIPPI.
LAT...LON 3133 9004 3118 9003 3117 9001 3114 9001
3113 8994 3107 8992 3108 8984 3101 8984
3100 8988 3100 9017 3133 9007 3133 9005
3134 9005
TIME...MOT...LOC 2017Z 201DEG 36KT 3106 8988 3100 9009Special weather statement, Feb 23, 2:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CST TUE FEB 23 2016
MSZ068-069-232100-
AMITE MS-WILKINSON MS-
221 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AMITE AND EASTERN
WILKINSON COUNTIES UNTIL 300 PM CST...
AT 221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF WOODVILLE...OR 13 MILES NORTH OF JACKSON...MOVING
NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTREVILLE...WOODVILLE...GLOSTER AND CROSBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHERN
MISSISSIPPI.
LAT...LON 3135 9115 3132 9112 3133 9107 3134 9107
3133 9106 3133 9103 3135 9102 3134 9099
3135 9098 3135 9090 3100 9110 3100 9133
3101 9133 3135 9121
TIME...MOT...LOC 2021Z 200DEG 33KT 3103 9121The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:33 AM CST | Special Marine Warning | LIX | 57 min | |
| Feb 23, 10:43 AM CST | Tornado Warning | LIX | Saint Charles | 32 min |
| Feb 23, 11:11 AM CST | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 19 min |
| Feb 23, 11:13 AM CST | Tornado Warning | LIX | Jefferson | 17 min |
| Feb 23, 11:16 AM CST | Special Marine Warning | LIX | 59 min | |
| Feb 23, 11:31 AM CST | Special Weather Statement | LIX | Lafourche, Terrebonne | 44 min |
| Feb 23, 11:45 AM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville | 30 min |
| Feb 23, 11:58 AM CST | Tornado Warning | LIX | Saint Tammany | 32 min |
| Feb 23, 12:11 PM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 34 min |
| Feb 23, 12:26 PM CST | Tornado Warning | LIX | Saint Tammany | 34 min |
| Feb 23, 12:40 PM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 35 min |
| Feb 23, 12:58 PM CST | Special Marine Warning | LIX | 62 min | |
| Feb 23, 12:59 PM CST | Tornado Warning | LIX | Saint Tammany | 31 min |
| Feb 23, 1:03 PM CST | Tornado Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 27 min |
| Feb 23, 1:11 PM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 34 min |
| Feb 23, 1:14 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 46 min |
| Feb 23, 1:30 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Livingston, Saint James, Saint John the Baptist | 30 min |
| Feb 23, 1:51 PM CST | Tornado Warning | LIX | Washington | 24 min |
| Feb 23, 1:58 PM CST | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 4 hr |
| Feb 23, 2:24 PM CST | Special Marine Warning | LIX | 51 min | |
| Feb 23, 2:35 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist, Tangipahoa | 25 min |
| Feb 23, 2:46 PM CST | Special Weather Statement | LIX | Tangipahoa, Washington | 44 min |
| Feb 23, 3:00 PM CST | Special Marine Warning | LIX | 45 min | |
| Feb 23, 3:03 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint James | 27 min |
| Feb 23, 3:06 PM CST | Special Marine Warning | LIX | 24 min | |
| Feb 23, 3:11 PM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville | 18 min |
| Feb 23, 3:19 PM CST | Special Weather Statement | LIX | Saint Tammany | 41 min |
| Feb 23, 3:19 PM CST | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 26 min |
| Feb 23, 3:27 PM CST | Tornado Warning | LIX | Plaquemines | 48 min |
| Feb 23, 3:38 PM CST | Special Marine Warning | LIX | 37 min | |
| Feb 23, 3:38 PM CST | Tornado Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 37 min |
| Feb 23, 3:42 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 33 min |
| Feb 23, 3:44 PM CST | Special Marine Warning | LIX | 61 min | |
| Feb 23, 3:48 PM CST | Special Marine Warning | LIX | 57 min | |
| Feb 23, 4:01 PM CST | Tornado Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa | 29 min |
| Feb 23, 4:04 PM CST | Special Marine Warning | LIX | 41 min | |
| Feb 23, 4:27 PM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 33 min |
| Feb 23, 4:34 PM CST | Tornado Warning | LIX | Saint John the Baptist | 26 min |
| Feb 23, 4:37 PM CST | Special Marine Warning | LIX | 38 min | |
| Feb 23, 4:42 PM CST | Special Marine Warning | LIX | 48 min | |
| Feb 23, 4:44 PM CST | Special Marine Warning | LIX | 46 min | |
| Feb 23, 4:48 PM CST | Tornado Warning | LIX | Saint Tammany | 27 min |
| Feb 23, 5:09 PM CST | Tornado Warning | LIX | Saint Tammany | 36 min |
| Feb 23, 5:13 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 47 min |
| Feb 23, 5:42 PM CST | Tornado Warning | LIX | Saint Tammany | 33 min |
| Feb 23, 5:54 PM CST | Special Marine Warning | LIX | 66 min | |
| Feb 23, 1:30 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 45 min |
| Feb 23, 2:18 PM CST | Special Weather Statement | LIX | Walthall | 27 min |
| Feb 23, 3:52 PM CST | Tornado Warning | LIX | Pearl River | 8 min |
| Feb 23, 3:54 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 36 min |
| Feb 23, 3:56 PM CST | Tornado Warning | LIX | Pearl River | 17 min |
| Feb 23, 4:15 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 30 min |
| Feb 23, 5:50 PM CST | Tornado Warning | LIX | Jackson | 25 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.